What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Mar 28, 1:48 PM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Mar 28, 1:48 PM EST, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service State College PA
248 PM EDT Sun Mar 28 2021
.SYNOPSIS...
A cold front is moving across the state this afternoon. The
front will bring showers and thunderstorms as it moves steadily
eastward the rest of the afternoon. Winds will also increase
from the west this afternoon with and behind the front. Showers
will decrease in coverage and intensity tonight. The wind will
die down and we'll have plenty of sunshine on Monday.
Temperatures will cool off to near normal tomorrow before
rebounding for the middle of the week. Another strong cold front
will bring much colder temperatures and even the potential for
accumulating snow by Thursday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Easy to see frontal boundary on radar, just about cutting the
CWA in half. Still no lightning strikes, but expect that to
change as the front moves into a slightly more favorable area
for convection. That said, just expected some rumbles of
thunder, brief downpours and gusty winds as it pushed through
the rest of the CWA this afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
Cold front will clear CWA early this evening, leaving area in
cold advection, and drying conditions. Will still see a few
showers across western areas and higher terrain. Winds will be
quite gusty /nothing like Friday/ for most of the night.
High pressure builds Monday with NW flow aloft. Very seasonable
air mass overhead, with highs not far from average. Surface high
moves quickly east Monday night and Tuesday with the flow
turning back to the south and a return of milder air. Still good
radiational cooling expect Monday night, for a chilly start to
the day.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Warmer/southerly flow will take shape for Tuesday as southerly
surface winds increase to near 15 mph. An elevated fire weather
risk may materialize as afternoon RH values drop into the upper
20s/30s.
A digging upper trough, stretching from near and east of Hudson
Bay south to the Gulf Coast, will bring our next period of rain
beginning late Tuesday night or early Wednesday morning. Strong
frontogenetical forcing beneath the right entrance region of an
upper jet streak will aid in precipitation development. Thermal
profiles support a change from rain to snow Wednesday night,
especially over the Allegheny Plateau, as cold air advection
occurs west of the anafront. The mix with snow will spread
south and east overnight with all but the warmer/lower
Susquehanna Valley seeing a chance for snow showers and minor
accumulations by Thursday morning.
Still some discrepancies as to how fast the precipitation
clears out to the east on Thursday and hence how much precipitation
falls. Confidence in well below normal temperatures is quite
high for late week, as anomalous upper trough pivots across the
northeast CONUS into Quebec. Scattered lake effect snow showers
appear likely across the Allegheny Plateau Thursday afternoon
and possibly into Thursday night, given northwest flow and the
arrival of an anomalously cold air mass with ensemble mean 850
mb temperatures of around -15C. Cold dome and surface ridging
overhead will keep Friday's temperatures a good 10 degrees or
more below normal as clearing skies ensue.
Surface ridging sliding southeast and backing upper flow will
spell a warming trend into Easter weekend, but the exact extent
of this will depend on how far southwest cyclonic flow dominates
into the weekend. Could see a round or two of showers develop,
especially across northern PA, if additional energy skirts
across southeast Canada.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
IFR conditions for most of the afternoon. A cold front is
progged to sweep east across the region between 18Z-21Z, perhaps
accompanied by a gusty thunderstorm over the southern tier of
the state. A drier westerly flow behind the front should result
in rapidly rising cigs/breaking clouds east of the Appalachians.
However, passage of the upper trough could produce a round of
snow showers Sunday evening over the Allegheny Plateau, possibly
resulting in tempo IFR vsbys at KBFD and KJST after about 02Z.
Outlook...
Mon...Gusty NW winds in the morning.
Tue...No sig wx expected.
Wed...Rain/low cigs possible. Snow possible after dark NW Mtns.
Thu...Gusty NW winds. AM rain/snow/low cigs possible.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Ross/Dangelo
NEAR TERM...Ross
SHORT TERM...Ross/Dangelo
LONG TERM...Guseman/Banghoff
AVIATION...Ross
Hazardous weather outlook, Mar 28, 2:10 AM EST, 14 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
310 AM EDT Sun Mar 28 2021
PAZ004>006-010>012-017-018-037-041-042-290715-
Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield-
Northern Centre-Tioga-Northern Lycoming-Sullivan-
310 AM EDT Sun Mar 28 2021
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ019-024>028-033>036-045-046-049>053-056>059-063>066-290715-
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-Somerset-
Bedford-Fulton-Franklin-Southern Clinton-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Schuylkill-
Lebanon-Cumberland-Adams-York-Lancaster-
310 AM EDT Sun Mar 28 2021
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...Today and tonight.
Strong to perhaps severe thunderstorms with gusty winds are possible
this afternoon.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are asked to report any high wind gusts or damage.
In the hours before
Special weather statement, Mar 28, 2:04 PM EST, 2 hours 16 minutes before
Special Weather Statement
National Weather Service State College PA
304 PM EDT Sun Mar 28 2021
PAZ012-019-025>028-034>037-041-042-045-046-049-050-052-056-281945-
Southern Lycoming PA-Sullivan PA-Union PA-Northern Clinton PA-
Franklin PA-Northern Lycoming PA-Tioga PA-Blair PA-Juniata PA-
Huntingdon PA-Snyder PA-Southern Centre PA-Perry PA-Bedford PA-
Southern Clinton PA-Fulton PA-Northumberland PA-Mifflin PA-
304 PM EDT Sun Mar 28 2021
...A LINE OF GUSTY SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
PARTS OF NORTHUMBERLAND...
HUNTINGDON...FRANKLIN...CENTRE...SNYDER...UNION...TIOGA...PERRY...
CLINTON...BEDFORD...MIFFLIN...FULTON...JUNIATA...LYCOMING...BLAIR...
AND SULLIVAN COUNTIES UNTIL 345 PM EDT...
At 302 PM EDT, Doppler radar indicated showers and thunderstorms
along a line extending from near Hornby to Mill Hall to near Lake
Gordon.
Movement was east at 40 mph.
Wind gusts 40 to 50 mph are possible.
Locations impacted include...
State College, Williamsport, Lock Haven, Lewistown, Huntingdon,
Bellefonte, Montoursville, Jersey Shore, Mansfield, Mifflinburg,
Wellsboro, Bedford, Breezewood, Carroll, Woodward, Boalsburg, Morris,
Pleasant Gap, Warfordsburg and Lamar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Brief torrential rainfall is also occurring with this line of
showers and storms.
&&
LAT...LON 3972 7876 4109 7762 4200 7729 4200 7693
4160 7688 4157 7663 4114 7677 3972 7800
TIME...MOT...LOC 1902Z 271DEG 34KT 4224 7700 4110 7747 3974 7860
EvanegoSpecial weather statement, Mar 28, 2:52 PM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service State College PA
352 PM EDT Sun Mar 28 2021
PAZ028-035-036-049>053-056-057-063-064-282030-
Columbia PA-Perry PA-Union PA-Fulton PA-Northumberland PA-Adams PA-
Franklin PA-Cumberland PA-Montour PA-Juniata PA-Dauphin PA-Snyder PA-
352 PM EDT Sun Mar 28 2021
...SPECIAL WEATHER STATEMENT FOR PARTS OF ADAMS...NORTHUMBERLAND...
DAUPHIN...FRANKLIN...FULTON...JUNIATA...SNYDER...MONTOUR...
COLUMBIA...UNION...CUMBERLAND...AND PERRY COUNTIES UNTIL 430 PM
EDT...
At 351 PM EDT, Doppler radar indicated showers along a line extending
from Sand Bridge State Park to near Big Cove Tannery. Movement was
east at 40 mph.
Wind gusts 40 to 50 mph are possible.
Locations impacted include...
Chambersburg, Carlisle, Bloomsburg, Waynesboro, Sunbury, Shamokin,
Milton, Lewisburg, Selinsgrove, Shippensburg, Danville, Greencastle,
Northumberland, Mifflinburg, Guilford, Plainfield, St. Thomas,
Schlusser, Winfield and Boiling Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3973 7814 4066 7740 4069 7729 4070 7734
4070 7735 4106 7708 4121 7632 4113 7628
4067 7666 4066 7670 4065 7668 3972 7744
TIME...MOT...LOC 1951Z 260DEG 36KT 4101 7709 3986 7798
BanghoffSpecial weather statement, Mar 28, 3:26 PM EST, 54 minutes before
Special Weather Statement
National Weather Service State College PA
426 PM EDT Sun Mar 28 2021
PAZ036-052-056>059-063>066-282115-
Perry PA-Lancaster PA-York PA-Northumberland PA-Adams PA-Franklin PA-
Cumberland PA-Lebanon PA-Dauphin PA-Schuylkill PA-
426 PM EDT Sun Mar 28 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF LANCASTER...ADAMS...
SCHUYLKILL...NORTHUMBERLAND...YORK...DAUPHIN...FRANKLIN...
CUMBERLAND...PERRY...AND LEBANON COUNTIES UNTIL 515 PM EDT...
At 425 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Urban to New Buffalo to Wayne Heights.
Movement was east at 40 mph.
Wind gusts of up to 55 mph are possible.
Locations impacted include...
Harrisburg, York, Lebanon, Carlisle, Lower Allen, Hanover,
Pottsville, Hershey, Colonial Park, Weigelstown, Elizabethtown,
Waynesboro, Progress, Mechanicsburg, Middletown, Camp Hill,
Gettysburg, Mount Joy, Palmyra and New Cumberland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4061 7699 4068 7690 4067 7616 4052 7623
4049 7644 4041 7629 4038 7630 3972 7684
3972 7771
TIME...MOT...LOC 2025Z 276DEG 35KT 4066 7683 4046 7697 3976 7755
BanghoffSpecial weather statement, Mar 28, 4:12 PM EST, 8 minutes before
Special Weather Statement
National Weather Service State College PA
512 PM EDT Sun Mar 28 2021
PAZ065-282145-
York PA-
512 PM EDT Sun Mar 28 2021
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF YORK COUNTY UNTIL 545 PM
EDT...
At 511 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from Parkville to near Manchester. Movement was east
at 45 mph.
Wind gusts of up to 55 mph are possible.
Locations impacted include...
Hanover, Parkville, Shrewsbury, Codorus, Stewartstown, Glen Rock,
Pennville, Cross Roads, Railroad, Loganville, Winterstown, Seven
Valleys, Felton and Glenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3975 7700 3983 7700 3986 7696 3987 7652
3972 7649 3972 7699
TIME...MOT...LOC 2111Z 272DEG 38KT 3981 7695 3973 7693
Banghoff